MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES A4E04, PYTHON 9MM-80CM; DXE

APPLIED MEDICAL RESOURCES A4E04, PYTHON 9MM-80CM; DXE
Model Number A4E04
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Thrombectomy - "while performing a thrombectomy procedure a python a4e04, lot # 1276316 was placed arterially over a wire.Wire was then removed to perform an arteriogram via the python.We imaged to check our placement and noticed that the distal tip of the python was not attached to the shaft of the catheter.The tip moved to the distal bifurcation of the ulnar radial artery.[doctors] were able to retrieve the tip with a snare." patient status: no patient injury.
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned to applied medical for evaluation with twenty-seven (27) sterile units.Upon visual inspection, engineering confirmed that the tip (balloon, proximal and distal windings) had separated from the catheter of the event unit.Testing was performed on the sterile units and all units met current specifications.It is likely that the event unit was inflated and pulled with a force exceeding what the balloon was able to withstand or was subjected to adverse conditions within the vessel.The instructions for use (ifu) states "balloon degradation and rupture may result from exposure to adverse environmental conditions, excessive handling, or deposits within the vessel." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Add info received via email from user facility on april 3, 2017 - there was no resistance when the guidewire was being removed.The guidewire was not re-inserted at any point after performing the arteriogram.No energy devices(monopolar/bipolar) were utilized during the procedure.

Brand Name
A4E04, PYTHON 9MM-80CM
Common Device Name
DXE
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6366504
Report Number2027111-2017-01421
Device Sequence Number10930931
Product Code DXE
UDI-Device Identifier00607915113438
UDI-Public(01)00607915113438(17)210816(30)01(10)1276316
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K970762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/16/2021
Device Model NumberA4E04
Device Catalogue Number100624101
Device Lot Number1276316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/28/2017
Supplement Report FDA Received Date05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1